Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 60, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 23, 2021, 11:27 PM CDT for 4 counties in Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2021, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 24, 2021, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Antelope County, NE, Knox County, NE, Madison County, NE, Pierce County, NE
The radar
The Omaha radar (KOAX), 164 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:15 AM CDT | TSTM WND DMG | Neligh, NE | MULTIPLE REPORTS OF TREES DOWN IN TOWN. UNKNOWN SIZE AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
922
WUUS53 KOAX 240427
SVROAX
NEC003-107-119-139-240515-
/O.NEW.KOAX.SV.W.0060.210624T0427Z-210624T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1127 PM CDT Wed Jun 23 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Northwestern Madison County in northeastern Nebraska...
Western Pierce County in northeastern Nebraska...
Antelope County in northeastern Nebraska...
Southwestern Knox County in northeastern Nebraska...
* Until 1215 AM CDT.
* At 1126 PM CDT, a severe thunderstorm was located near Page, or 15
miles east of O'neill, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Orchard around 1135 PM CDT.
Neligh around 1155 PM CDT.
Meadow Grove around 1215 AM CDT.
Other locations impacted by this severe thunderstorm include The
Highway 14 And 59 Junction, Royal, Brunswick, Foster, Ashfall Fossil
Beds State Historical Park and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0426Z 297DEG 40KT 4239 9835
HAIL...1.25IN
WIND...60MPH
$$
DEE3 follow-up statements
444
WWUS53 KOAX 240440
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1140 PM CDT Wed Jun 23 2021
NEC003-107-119-139-240515-
/O.CON.KOAX.SV.W.0060.000000T0000Z-210624T0515Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-
1140 PM CDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN MADISON...WESTERN PIERCE...ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES...
At 1139 PM CDT, a severe thunderstorm was located over Orchard, or 23
miles east of O'neill, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Plainview around 1210 AM CDT.
Other locations impacted by this severe thunderstorm include The
Highway 14 And 59 Junction, Royal, Brunswick, Foster, Ashfall Fossil
Beds State Historical Park and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0439Z 283DEG 36KT 4234 9821
HAIL...1.00IN
WIND...60MPH
$$
DEE668
WWUS53 KOAX 240454
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1154 PM CDT Wed Jun 23 2021
NEC003-107-119-139-240515-
/O.CON.KOAX.SV.W.0060.000000T0000Z-210624T0515Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-
1154 PM CDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN MADISON...WESTERN PIERCE...ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES...
At 1154 PM CDT, a severe thunderstorm was located 5 miles east of
Orchard, or 27 miles east of O'neill, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Madison, western Pierce, Antelope and southwestern Knox
Counties, including the following locations... The Highway 14 And 59
Junction, Royal, Brunswick, Foster, Ashfall Fossil Beds State
Historical Park and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0454Z 294DEG 28KT 4232 9813
HAIL...1.00IN
WIND...60MPH
$$
DEE273
WWUS53 KOAX 240509
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1209 AM CDT Thu Jun 24 2021
NEC003-107-119-139-240515-
/O.CON.KOAX.SV.W.0060.000000T0000Z-210624T0515Z/
Madison NE-Pierce NE-Antelope NE-Knox NE-
1209 AM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN MADISON...WESTERN PIERCE...ANTELOPE AND SOUTHWESTERN
KNOX COUNTIES...
At 1209 AM CDT, a severe thunderstorm was located 10 miles north of
Neligh, or 33 miles northwest of Norfolk, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Madison, western Pierce, Antelope and southwestern Knox
Counties, including the following locations... The Highway 14 And 59
Junction, Royal, Brunswick, Foster, Ashfall Fossil Beds State
Historical Park and Tilden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4242 9747 4199 9773 4210 9829 4253 9829
TIME...MOT...LOC 0509Z 294DEG 28KT 4227 9799
HAIL...1.00IN
WIND...60MPH
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:34 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 23, 6:34 PM CDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 634 PM CDT Wed Jun 23 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 257 PM CDT Wed Jun 23 2021 A look at mid-level water vapor imagery this afternoon shows the axis of the mid-level ridge over the Rocky Mountain front range, with heights building across the Central Plains. Shortwave impulses are ejecting out from the desert southwest and are rounding the top of the ridge towards the general area. Surface troughing was analyzed from west-central South Dakota extending southward through western Nebraska and into western Kansas. This surface trough is expected to serve as an initiation point for storms this afternoon as the aforementioned shortwave impulses pass over. A large storm complex is expected to organize and the propagate ESE through eastern Nebraska and southwestern Iowa this evening into the overnight hours. Surface-based CAPE values over 3500 J/kg are expected ahead of the complex, with robust capping of around -300 J/kg in eastern Nebraska. While the capping looks to be strong, the well organized nature of the MCS that is expected to develop should be able to overcome that inhibition or ignite storms above it. The best time currently looks to be from 11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to 75 mph possible alongside 1" hail. Most of the activity is expected to move into eastern Nebraska and western Iowa from the west after 10 PM tonight. Thursday through Saturday storm chances are expected to continue, as a surface front is expected to push northward from Kansas to near the NE/KS border and become stationary, serving as a rather stagnant focus for storm activity. With above-average precipitable water values in place over the are for that period of time, areas where consistent rain is expected could see some risk for flooding. That risk will be somewhat mitigated by the recent lack of moisture and vigorous crop growth, but will remain nonetheless. Sunday and Monday look to give the area a brief reprieve from rain and storm chances, and highs are expected to be in the lower 80's. Going further into the work week, high pressure is expected to build into place across the central CONUS, as the majority of the storm activity across the nation is directed towards the southern and eastern CONUS. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 621 PM CDT Wed Jun 23 2021 Storms will move into eastern Nebraska this evening, reaching KOFK around 02Z and KOMA and KLNK around 06Z. The main threat will be strong damaging winds, with the possibility of large hail. Lingering shower and thunderstorm activity should exit the region by 12Z with VFR conditions expected afterward. Thunderstorm chances will return Thursday evening, with heavy rain, damaging winds and hail possible once again. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...KG
Hazardous weather outlook, Jun 23, 9:16 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 916 PM CDT Wed Jun 23 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 916 PM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday A complex of thunderstorms is expected to move into the area from the west late tonight. The primary hazard will be wind gusts of up to 60 to 75 mph and up to 1" hail. Another round of strong to severe storms will arrive late Thursday afternoon and evening, with the best chance for severe weather along and south of I-80. Hail and damaging winds will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Severe storms capable of large hail and damaging winds will continue to be possible Thursday evening into Thursday night. Specific details regarding the timing and location of the storms remains uncertain, however the best chance appears to be along and south of I-80. Another round of strong storms could occur on Friday afternoon and evening with non-severe-storm chances extending into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.